Author Topic: Back on Prednisone - The Atopic Eczema Strikes Back.  (Read 5397 times)

0 Members and 1 Guest are viewing this topic.

Offline BlistersOnMyFingers

  • SkinCell God
  • of Multiple Choice
  • *****
  • Posts: 861
  • Gender: Male
Back on Prednisone - The Atopic Eczema Strikes Back.
« on: Friday September 07, 2007, 12:45:08 AM »
So as you all know, I signed up here when I got hit with a nasty first taste of Dishidrotic Eczema.  This after having my atopic eczema pretty much under control for over 3.5 years.  Well, less than a week after finishing my course of Prednisone for the DE, the same atopic symptoms I experienced 3 years ago flared up with a vengeance:  Intense itching all over my face, upper back, inside my elbow and my armpits.  A couple of nights ago I also developed bumps all over my face and neck.  And my skin started peeling around my mouth, neck, and all around my ears.  And, yes, it was most definitely keeping me up at night.  The first night I took an Atarax at 10pm but didn't fall asleep until about 2:30am.

I'm thinking to myself, oh, jeez, not again.

When I went through this back '04, my skin itched, flaked and got so raw the pain nearly brought me to tears.  Back then I was starting to wonder if I need to be hospitalized and looked into intensive residential eczema treatment like what they have at the National Jewish Center in Denver.  Fortunately, after my Derm gave me another shot of Kenalog, the eczema when into remission.  Sure I continued to itch, especially during the typical allergy seasons and whenever I had to work in the yard, but it was completely manageable.  Until now.

Not wanting to go through that again, I got yet another emergency appointment at my dermatologist's office (3rd time in 4 weeks for anyone who might be keeping score), different doctor, same practice.  I was told that it can be normal for eczema to bounce back after a course of prednisone, and he believed I wasn't on it long enough.  So he started me back on it, starting at a lower dose but for 3 weeks instead of 2.  Plus, he added Keflex to ward off infection, especially as my hands are still trying to heal from the original DE blisters.

I'm definitely not looking forward to the sweating and insomnia I had last time around, but it's a lot better than feeling like I want to peel my face off.

Sorry for the long winded post, just had a lot to update.  To sum up:  The past month has sucked major donkey butt.
« Last Edit: Friday September 07, 2007, 02:14:41 AM by BlistersOnMyFingers »
Play The SkinCell Daily Quiz Daily Trivia game.  Post your results HERE.

Offline LIGA girl

  • SkinCell Grand
  • of Cicadas
  • *****
  • Posts: 3265
  • Gender: Female
  • Me Simpsonized!
Re: Back on Prednisone - The Atopic Eczema Strikes Back.
« Reply #1 on: Friday September 07, 2007, 02:21:59 AM »
Sorry to hear you are going through all this BOMF, it is not fun, I went through it myself last year and am still there really. I find that 25mg phenergan taken a few hours before I want to sleep helps me sleep much better.

It is interesting you say you sweat on the prednisone I find the same but my docs tell me it doesnt happen, good (in a way) to find another with the same effect. If you are going to be on pred longer term they should also give you meds to counter the stomach side effects, I take a thing called Acimax which has omeprazole in it. If you are going to be on it a much longer time you also need bone protection but hopefully that wont apply to you and this next course will work for you. I am also on antibiotics and they help control the whole condition as they have an antiinflammatory effect my derm tells me. Hopefully this combo will work better for you too.

Best of luck and keep us posted, BOMF. I find it helps to keep a journal on here to track my progress, it might help you too, especially when you want to look back and compare how you are travelling compared to a while back on similar doses of meds etc.  :)